How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Neurology
Satisfied Customers: 2425
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Neurology Question Here...
Dr. Ravoof is online now
A new question is answered every 9 seconds

Panic attack

Customer Question

Panic attack
Submitted: 3 months ago.
Category: Neurology
Expert:  Dr. Ravoof replied 3 months ago.

Dear customer,

What is your question regarding panic attack?

What thoughts are you having? What symptoms? What treatment have you tried?

Expert:  Dr. Ravoof replied 3 months ago.

Panic attacks can be frightening and significantly affect your quality of life.

Customer: replied 3 months ago.
I have taken my usual dose of 150 mg and .75 of klonopin at bedtime and the panic attack is scaring me nothing is working to calm me down
Customer: replied 3 months ago.
My sleep meds aren't working I just keep getting more anxious and heart beating rapidly
Customer: replied 3 months ago.
Always happens on my period.
Customer: replied 3 months ago.
Breathing heavily can't sleep
Expert:  Dr. Ravoof replied 3 months ago.

Dear customer,

Are these attacks happening frequently? When did you last have these symptoms? Are you on therapy also?

Customer: replied 3 months ago.
Always happen w period
Customer: replied 3 months ago.
See therapist
Expert:  Dr. Ravoof replied 3 months ago.

Since when are you taking klonopin?

Customer: replied 3 months ago.
Tonight has been worse one I have ever had
Customer: replied 3 months ago.
Klonopin for a year
Customer: replied 3 months ago.
Anything I can do to get some sleep?
Customer: replied 3 months ago.
This anxious feeling is awful
Customer: replied 3 months ago.
Feel like I need to breathe into a paper bag
Expert:  Dr. Ravoof replied 3 months ago.

Dear customer,

What you are having is indeed severe symptoms which are not being controlled by the klonopin. You have to get back to your doctor who can prescribe medications such as an SSRI antidepressant which needs to be taken daily and which will reduce the frequency and intensity of the panic attack. Also klonopin should not be taken for more than a few weeks and should only be taken occasionally. Daily intake of klonopin is not recommended. Regarding therapy I would suggest that you consult a therapist who is experienced in Acceptance And Commitment therapy (ACT) since this will be beneficial in your case.

Presently if the symptoms are severe and are the worse one then I would recommend going to an ER or an urgent care center. You also need to do daily mindfulness meditations such as the one linked below. You may also do this meditation now:

https://www.youtube.com/watch?v=VzFKOeZXj0Q

Also you may hear the below linked talk by the founder of ACT therapy who himself suffered from panic attacks:

https://www.youtube.com/watch?v=o79_gmO5ppg

Take care.

Please rate the answer with a positive rating by clicking 5 stars.

Thanks.

Related Neurology Questions